A Study on A New Type 1 Half-Logistic Family of Distributions and Its Applications

  • Morad Alizadeh
  • Alireza Nematollahi
  • Emrah Altun
  • Mahdi Rasekhi
Keywords: Odd Log-Logistic-G family, half logistic-G Family, regression model, Monte Carlo simulation


In this paper, we propose a new class of continuous distributions with two extra shape parameters called the a new type I half logistic-G family of distributions. Some of important properties including ordinary moments, quantiles, moment generating function, mean deviation, moment of residual life, moment of reversed residual life, order statistics and extreme value are obtained. To estimate the model parameters, the maximum likelihood method is also applied by means of Monte Carlo simulation study. A new location-scale regression model based on the new type I half logistic-Weibull distribution is then introduced. Applications of the proposed family is demonstrated in many fields such as survival analysis and univariate data fitting. Empirical results show that the proposed models provide better fits than other well-known classes of distributions in many application fields.


Alexander, C., Cordeiro, G. M., Ortega, E. M. & Sarabia, J. M., Generalized beta-generated distributions, Computational Statistics & Data Analysis, vol. 56(6), pp. 1880-1897, 2012.

Alzaatreh, A., Lee, C. & Famoye, F., A new method for generating families of continuous distributions, Metron, vol. 71(1), pp. 63-79, 2013.

Alizadeh, M., Tahir, M. H., Cordeiro, G. M., Mansoor, M., Zubair, M. & Hamedani, G. G., The Kumaraswamy Marshal-Olkin family of distributions, Journal of the Egyptian Mathematical Society, vol. 23(3), pp. 546-557, 2015.

Alizadeh, M., Cordeiro, G. M., De Brito, E. & Demtrio, C. G. B. , The beta Marshall-Olkin family of distributions , Journal of Statistical Distributions and Applications , vol. 2(1), pp. 1-18, 2015.

Arellano-Valle, R. B., Cortes, M. A. and Gomez, H. W., An extension of the epsilon-skew-normal distribution, Communications in Statistics -Theory and Methods , vol. 39(5), pp. 912-922, 2010.

Bourguignon, Marcelo, Rodrigo B. Silva, and Gauss M. Cordeiro, The Weibull-G family of probability distributions, Journal of Data Science, vol. 12(1), pp. 53-68, 2014.

Cordeiro, G. M. and de Castro, M., A new family of generalized distributions, Journal of Statistical Computation and Simulation , vol. 81(7), pp. 883-898, 2011.

Cordeiro, G. M., Alizadeh, M., Ozel, G., Hosseini, B., Ortega, E. M. M. and Altun, E., The generalized odd log-logistic family of distributions: properties, regression models and applications, Journal of Statistical Computation and Simulation , vol. 87(5), pp. 271–297, 2017.

Cordeiro, G. M., & Nadarajah, S., Closed-form expressions for moments of a class of beta generalized distributions, Brazilian journal of probability and statistics, vol. 25(1), pp. 14-33, 2011

Cordeiro, G. M., Alizadeh, M. & Ortega, E. M., The exponentiated half-logistic family of distributions: Properties and applications, Journal of Probability and Statistics, 2014.

Cordeiro, G. M., Alizadeh, M. and Marinho, P.R.D., The type I half-logistic family of distributions , Journal of Statistical

Computation and Simulation , vol. 86(4), pp. 707-728, 2016.

Gleaton, J. U., and J. D. Lynch, Properties of generalized log-logistic families of lifetime distributions, Journal of Probability and Statistical Science, vol. 4(1), pp. 51-64, 2006.

Gupta, R. D. and Kundu, D. , Generalized exponential distributions , Australian and New Zealand Journal of Statistics , vol. 41, pp. 173-188, 1999.

Cordeiro, G. M., Ortega, E. M., Popovi, B. V., & Pescim, R. R., The Lomax generator of distributions: Properties, minification process and regression model, Applied Mathematics and Computation, vol. 247, pp. 465-486, 2014.

Ma, Y., & Genton, M. G., Flexible class of skewsymmetric distributions, Scandinavian Journal of Statistics, vol. 31(3), pp. 459-468, 2004.

Marshall, A. W. & Olkin, I., A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families, Biometrika , vol. 84(3), pp. 641-652, 1997.

Mudholkar, G. S. and Srivastava, D. K., Exponentiated Weibull family for analyzing bathtub failure-rate data, IEEE Transactions on Reliability , vol. 42, pp. 299-302, 1993.

Mudholkar, G. S., Srivastava, D. K. and Kollia, G. D., A generalization of the Weibull distribution with application to the analysis of survival data , Journal of American Statistical Association , vol. 91, pp. 1575-1583, 1996.

Nadarajah, S., Exponentiated Pareto distributions, Statistics , vol. 39(3), pp. 255-260, 2005.

Nadarajah, S., The exponentiated Gumbel distribution with climate application, Environmetrics , vol. 17(1), pp. 13-23, 2006.

Nadarajah , S., & Kotz, S., The exponentiated type distributions, Acta Applicandae Mathematica, vol. 92(2), pp. 97-111, 2006.

Nelson, W. B. , Accelerated testing: statistical models, test plans, and data analysis, John Wiley & Sons, 2004.

Rasekhi, M., Chinipardaz, R., Alavi, S.M.R. , A flexible generalization of the skew normal distribution based on a weighted normal distribution, Statistical Methods and Applications, vol. 25(3), pp. 375-394, 2016.

Roberts, H.V., Data analysis for managers with Minitab , Scientific Press, Redwood City, CA, 1988.

Therneau, T. M., Grambsch, P. M. and Fleming, T. R., Martingale-based residuals for survival models , Biometrika, vol. 77(1), pp. 147-160, 1990.

How to Cite
Alizadeh, M., Nematollahi, A., Altun, E., & Rasekhi, M. (2020). A Study on A New Type 1 Half-Logistic Family of Distributions and Its Applications. Statistics, Optimization & Information Computing, 8(4), 934-949. https://doi.org/10.19139/soic-2310-5070-674
Research Articles

Most read articles by the same author(s)

1 2 > >>